Cimetidine-associated thrombocytopenia

H. J. Mann, Joseph R Schneider, J. B. Miller, J. P. Delaney

Research output: Contribution to journalArticlepeer-review

11 Scopus citations

Abstract

A case of thrombocytopenia associated with cimetidine administration in a 65-year-old white female with recurrent adenocarcinoma is reported. Her platelet count fell from 273,000/mm3 to 35,000/mm3 after cimetidine therapy was started. Upon discontinuation of cimetidine, the platelet count increased to 164,000/mm3. Later in her hospital course, the patient again received cimetidine and her platelet count fell to 37,000/mm3. The patient was never leukopenic during her hospitalization. This is the only reported case of thrombocytopenia in the absence of leukopenia that is documented by a rechallenge with cimetidine.

Original languageEnglish (US)
Pages (from-to)126-128
Number of pages3
JournalDrug Intelligence and Clinical Pharmacy
Volume17
Issue number2
DOIs
StatePublished - Jan 1 1983

ASJC Scopus subject areas

  • Pharmacology, Toxicology and Pharmaceutics(all)
  • Pharmacology (medical)

Fingerprint Dive into the research topics of 'Cimetidine-associated thrombocytopenia'. Together they form a unique fingerprint.

Cite this